Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 230, NWS Jacksonville, FL

December 24, 2014Bacon County, Pierce County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 24, 2014, 12:31 PM EST for Bacon County, Pierce County, Ware County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2014, 12:31 PM EST (17:31 UTC)
Expired
Dec 24, 2014, 1:00 PM EST
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Bacon County, GA, Pierce County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 77 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 24, 6:32 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 9:51 AM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Dec 24, 9:51 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EST WED DEC 24 2014

.UPDATE...

A SQUALL LINE AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO
MOVE EAST INTO THE FORECAST AREA THIS MORNING. THIS LINE IS EXPECTED TO
MOVE EAST/SOUTHEAST THROUGH THE AFTERNOON...REACHING A LINE FROM
KBQK TO KGNV AROUND 21Z. STRONG TO SEVERE STORMS WILL BE POSSIBLE
ALONG THIS LINE. SHEER PROFILES SUGGEST THE POTENTIAL FOR ISOLATED
TORNADOES.

KJAX MORNING SOUNDING SHOWED DRIER AIR IN THE LOWER LEVELS...ALONG
WITH ELEVATED WINDS ABOVE THE SURFACE. THIS DRIER AIR IS BEGINNING
TO MIX DOWN...AS EVIDENCED IN THE BREAKS IN CLOUD COVER. THESE
BREAKS OVER SOUTHEASTERN PORTIONS OF THE FORECAST AREA WILL ADD TO
INSTABILITY. THEREFORE...COULD SEE STORMS STRENGTHEN AS THEY REACH
THE METRO JAX AND SOUTH REGION LATER TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  48  59  38 /  80  50   0   0
SSI  71  52  58  46 /  80  70  10   0
JAX  78  52  61  41 /  90  80  10   0
SGJ  78  54  61  48 /  90  80  10   0
GNV  77  52  63  40 / 100  80  10   0
OCF  79  54  64  42 /  90  80  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

STRUBLE
Hazardous weather outlook, Dec 24, 6:35 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 AM EST WED DEC 24 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-251200-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
635 AM EST WED DEC 24 2014

...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND PORTIONS OF
NORTHEAST FLORIDA THROUGH 2 PM...

...SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS THROUGH THURSDAY
MORNING...

...STRONG TO SEVERE THUNDERSTORMS EXPECTED ALONG A COLD FRONT
TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA FROM WEST TO EAST
TODAY. SEVERE STORMS WILL BE CAPABLE OF STRONG WINDS NEAR 60 MPH
AND ISOLATED TORNADOES.

A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL TRAVERSE OUR
REGION AHEAD OF A COLD FRONT BY EARLY AFTERNOON. THE PRIMARY THREATS
WILL BE DAMAGING WIND GUSTS...LOCALIZED FLOODING AND AN ISOLATED
TORNADO IS POSSIBLE. THUNDERSTORMS WILL PUSH SOUTHEAST OF THE AREA
THIS EVENING WITH LINGERING SHOWERS AFTER MIDNIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE OFFSHORE WATERS
THROUGH THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...

PATCHY FROST IS POSSIBLE INLAND EARLY FRIDAY MORNING.

AREA RIVERS WILL RISE NEAR ACTION STAGE THROUGH THE END OF THE
WEEK.

ONSHORE FLOW WILL ELEVATE THE RIP CURRENT RISK THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Dec 24, 9:36 AM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 AM EST WED DEC 24 2014

GAZ133-135-241515-
APPLING-JEFF DAVIS-
936 AM EST WED DEC 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1015 AM
EST...

AT 937 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF SNIPESVILLE...MOVING
NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SNIPESVILLE...DENTON...HAZLEHURST...PINE GROVE...GRAHAM AND
PLANT HATCH THROUGH 1015 AM EST. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST WEDNESDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3196 8241 3197 8239 3194 8233 3194 8228
      3191 8222 3191 8216 3185 8213 3167 8280
      3169 8284 3178 8283 3197 8246 3197 8242
TIME...MOT...LOC 1437Z 242DEG 34KT 3171 8276

PETERSON
Special weather statement, Dec 24, 9:56 AM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
956 AM EST WED DEC 24 2014

GAZ132>135-241545-
APPLING-BACON-COFFEE-JEFF DAVIS-
956 AM EST WED DEC 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
APPLING...BACON AND COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 1045 AM EST...

AT 956 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF WEST GREEN...MOVING EAST
AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WEST GREEN...DENTON...PINE GROVE AND BAXLEY THROUGH 1045 AM EST. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST WEDNESDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3185 8227 3161 8220 3152 8286 3173 8288
TIME...MOT...LOC 1456Z 256DEG 27KT 3162 8277

PETERSON
Special weather statement, Dec 24, 10:19 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 AM EST WED DEC 24 2014

GAZ133-135-241600-
APPLING-JEFF DAVIS-
1019 AM EST WED DEC 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1100 AM
EST...

AT 1020 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER GRAHAM...MOVING EAST AT 40 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PINE
GROVE...GRAHAM...BAXLEY AND PLANT HATCH THROUGH 1100 AM EST. HAIL UP
TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST WEDNESDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3194 8233 3194 8228 3191 8222 3191 8213
      3189 8212 3190 8211 3187 8210 3184 8206
      3180 8209 3170 8249 3171 8252 3169 8253
      3181 8252 3194 8255 3197 8244
TIME...MOT...LOC 1520Z 251DEG 35KT 3183 8242

PETERSON
Special weather statement, Dec 24, 10:28 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 AM EST WED DEC 24 2014

GAZ135-241615-
APPLING-
1028 AM EST WED DEC 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR APPLING COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1115 AM EST...

AT 1028 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF BAXLEY...MOVING
NORTHEAST AT 55 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND PLANT HATCH AND BAXLEY THROUGH 1115 AM EST. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST WEDNESDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3194 8233 3194 8228 3191 8222 3191 8213
      3189 8212 3190 8210 3187 8210 3185 8208
      3174 8221 3170 8244 3183 8242 3197 8243
      3197 8239
TIME...MOT...LOC 1528Z 240DEG 48KT 3184 8233

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 1:09 PM ESTSpecial Weather StatementJAXHamilton36 min
Dec 24, 2:49 PM ESTSpecial Weather StatementJAXDuval, Nassau41 min
Dec 24, 3:09 PM ESTSpecial Weather StatementJAXPutnam51 min
Dec 24, 3:13 PM ESTSpecial Marine WarningJAX2 hr
Dec 24, 3:17 PM ESTSpecial Weather StatementJAXClay, Duval43 min
Dec 24, 3:33 PM ESTSpecial Weather StatementJAXFlagler, Saint Johns42 min
Dec 24, 3:36 PM ESTSpecial Marine WarningJAX84 min
Dec 24, 3:48 PM ESTSevere Thunderstorm WarningJAXDuval, Saint Johns14 min
Dec 24, 3:54 PM ESTTornado WarningJAXSaint Johns7 min
Dec 24, 4:05 PM ESTSpecial Weather StatementJAXPutnam, Saint Johns40 min
Dec 24, 4:19 PM ESTSpecial Marine WarningJAX116 min
Dec 24, 4:45 PM ESTSpecial Weather StatementJAXFlagler45 min
Dec 24, 5:09 PM ESTSpecial Marine WarningJAX96 min
Dec 24, 5:10 PM ESTSpecial Weather StatementJAXSaint Johns35 min
Dec 24, 5:14 PM ESTSpecial Marine WarningJAX46 min
Dec 24, 5:28 PM ESTSpecial Weather StatementJAXFlagler32 min
Dec 24, 5:48 PM ESTSpecial Marine WarningJAX117 min
Dec 24, 9:36 AM ESTSpecial Weather StatementJAXJeff Davis39 min
Dec 24, 9:56 AM ESTSpecial Weather StatementJAXAppling, Coffee49 min
Dec 24, 10:19 AM ESTSpecial Weather StatementJAXAppling41 min
Dec 24, 10:28 AM ESTSpecial Weather StatementJAXAppling47 min
Dec 24, 11:18 AM ESTSevere Thunderstorm WarningJAXEchols27 min
Dec 24, 11:27 AM ESTSevere Thunderstorm WarningJAXAtkinson, Clinch, Coffee, Ware33 min
Dec 24, 11:52 AM ESTSevere Thunderstorm WarningJAXAtkinson, Clinch, Ware38 min
Dec 24, 12:38 PM ESTSpecial Weather StatementJAXAppling52 min
Dec 24, 12:53 PM ESTSpecial Weather StatementJAXPierce37 min
Dec 24, 1:02 PM ESTSpecial Weather StatementJAXWayne43 min
Dec 24, 2:42 PM ESTSpecial Weather StatementJAXCamden33 min
Dec 24, 2:47 PM ESTSpecial Weather StatementJAXCamden28 min
Dec 24, 3:24 PM ESTSpecial Weather StatementJAXCamden36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.